MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-6
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510 k#: k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During the procedure, when doctor started deploy stent & pulled the outer catheter but stent did not deployed , then he withdraw the delivery system and again tried, same thing happened again, then again withdrawn the system and check outside why it not deploying that time it opened on the table in this case doctor deployed boston stent.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 19-may-2025, as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 19-may-2025, as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device¿ and ¿the delivery system accepts a.035 inch wire guide¿.A 0.025 inch wire guide was used and the product was not inspected for kinks or damage before use.There is evidence to suggest that the customer did not follow the instructions for use in relation to inspection of the device before use and also in relation to the wire guide (ifu0065).As per section 6.6.3 of d00348426 rev007 these events will be documented in the pms log.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.Although it was said that the patient¿s anatomy was not tortuous it is possible that it may have been slightly tortuous which could have caused some resistance leading to stent deployment difficulty.As per the complaint description the user was able to deploy the stent on the table outside of the patient which would back up the assumption that the patient anatomy may have provided some resistance during the deployment process.It is also possible that if the device was bent around a tight angle in the patient¿s anatomy during attempted deployment it may also have contributed to this occurrence.Summary: complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, no adverse effects to the patient were detailed due to this occurrence.The complaint device was replaced with another device to complete the procedure.Complaints of this nature will continue to be monitored for similar event.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21217811
Report Number3001845648-2025-00052
Device Sequence Number15650085
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)261123(10)C2116653
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC2116653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/03/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale